Alert archive / Indiana / River Flood Warnings in 2013
River Flood Warning 131, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 18, 2013, 11:02 AM EDT for Carroll County, Indiana. It took effect at Apr 18, 2013, 11:55 PM EDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 11:02 AM EDT (15:02 UTC)
- In effect from
- Apr 18, 2013, 11:55 PM EDT
- Expired
- Apr 20, 2013, 11:03 PM EDT
- In force
- 47 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
County Carroll County, IN
The radar
The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deer Creek (IN) near Delphi (DCDI3).
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03329700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 18, 10:38 AM EDT, 24 minutes earlier.
Area forecast discussion, Apr 18, 10:38 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1038 AM EDT THU APR 18 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 331 AM EDT THU APR 18 2013 A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL INDIANA BRINGING CHANCES FOR WIDESPREAD SEVERE WEATHER TO THE AREA LATER TODAY AND TONIGHT. COLD AIR WILL USHER IN BEHIND THE SYSTEM ON FRIDAY BRINGING HIGH TEMPERATURES BACK DOWN INTO THE 40S AND LOWS FRIDAY NIGHT APPROACHING THE FREEZING MARK BEFORE TEMPERATURES BEGIN TO REBOUND. THE NEXT CHANCES FOR PRECIPITATION WILL COME ON MONDAY AND REMAIN THROUGH MID WEEK AS ANOTHER FRONTAL SYSTEM ARRIVES. && .NEAR TERM /REST OF TODAY AND TONIGHT/... ISSUED AT 944 AM EDT THU APR 18 2013 INITIAL LINE OF STORMS IS MOVING IN. BASED ON THIS HAVE UPPED POPS IN THE WEST THIS MORNING. ALSO MOVED UP START TIME OF FLASH FLOOD WATCH TO CAPTURE POSSIBLE FLOODING FROM THIS LINE. WINDS ARE GUSTY OUT AHEAD OF THE LINE SO WIND ADVISORY LOOKS GOOD. SEVERE STORMS POSSIBLE WITH THE LINE WITH HEATING OUT AHEAD OF IT. TORNADO WATCH ALREADY ISSUED BY SPC. SOME CONCERN ABOUT TEMPERATURES BEING IMPACTED BY THIS LINE...SO WILL LIKELY HAVE TO ADJUST TEMPERATURES WITH LATER UPDATES. ALSO SOME CONCERN ABOUT HOW THIS LINE WILL IMPACT LATER STORM DEVELOPMENT. WILL HAVE TO MONITOR CLOSELY. PREVIOUS NEAR TERM DISCUSSION FOLLOWS... A WARM FRONT WILL BECOME NEARLY STATIONARY TO THE NORTHWEST OF THE CWA THROUGH EARLY THIS MORNING..FIRMLY PLACING CENTRAL INDIANA IN THE WARM SECTOR. INSTABILITY WILL BE ON THE INCREASE TODAY...REACHING NEARLY 1000 J/KG OF ML CAPE BY MID DAY. IN ADDITION A STRONG S/SW LLVL JET OF 60KTS WILL STRENGTHEN ACROSS THE REGION THIS AFTERNOON. WITH SURFACE SOUTH-SOUTHWESTERLY TO SOUTHERLY FLOW AND AFOREMENTIONED LOW LEVEL JET WILL SEE SIGNIFICANT LOW LEVEL SHEAR AND CURVING HODOGRAPHS. AND AS MENTIONED BEING IN THE WARM SECTOR THESE CONDITIONS COULD SEE SOME SUPERCELLS IN THE EARLY AFTERNOON AHEAD OF ANY COLD FRONTAL ACTIVITY. BY LATER THIS AFTERNOON AND EARLY EVENING EXPECT TO SEE A PREFRONTAL SQUALL LINE DEVELOP TO THE WEST AND MOVE THROUGH THE AREA. THIS FEATURE SHOULD BE GOING STRONG FROM EARLIER TODAY AND SHOULD NOT HAVE PROBLEM SUSTAINING ITSELF AS IT APPROACHES AND CROSSES THE AREA...CONSIDERING THE STRONG FORCING AND SHEAR. LOOK FOR BOWING STRUCTURES AND EMBEDDED SUPERCELLS WITHIN THE LINE. UNFORTUNATELY THIS WILL BRING A HOST OF SERIOUS SEVERE THREATS TO THE ENTIRE FORECASTING AREA...INCLUDING DAMAGING WINDS...TORNADOES...LARGE HAIL...AND HEAVY RAIN. SPC HAS UPDATED THE RISK FOR THIS PERIOD TO ENCOMPASS THE ENTIRE FORECAST AREA IN A MODERATE RISK. CONSIDERING THE ALREADY WELL SATURATED GROUND FROM PREVIOUS EVENTS...AND THE FACT THAT PWATS WILL BE VERY HIGH....AROUND 1.5 TO 1.75...WILL CONTINUE WITH FLASH FLOOD WATCH FOR THE AREA. (SEE INDFFAIND) PER THE LOW LEVEL JET MENTIONED ABOVE FORECAST SOUNDINGS SHOW WIND GUSTS DURING THE DAY OF 40 TO 50 MPH WHICH WOULD PUT CENTRAL INDIANA FIRMLY WITHIN REACHING WIND ADVISORY CRITERIA. WENT BACK AND FORTH ON DECIDING WHETHER OR NOT TO PUT UP A WIND ADVISORY FOR BEFORE THE FROPA AND CONSIDERED PREVIOUS REASONING OF NOT DOING SO AS THIS IS NOT THE PRIMARY FOCUS. NEVERTHELESS...THINK THIS WARRANTS A HEADLINE AS THESE NON-CONVECTIVE WINDS LOOK VERY STRONG AND NEED TO BE BROUGHT TO PUBLIC ATTENTION. STARTED WIND ADVISORY HEADLINE AT 15Z AND CARRIED IT THROUGH UNTIL 22Z...AROUND THE TIME OF ARRIVAL OF THE FRONT. WAS ABLE TO COORDINATE THIS WITH MOST SURROUNDINGS OFFICES AS WELL. BULK OF THE SEVERE POTENTIAL LOOKS LIKE IT SHOULD END BY 06Z FRIDAY...AND MOST OF THE PRECIP POTENTIAL IS GONE BY 12Z. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... ISSUED AT 331 AM EDT THU APR 18 2013 SOME LOW CHANCES FOR SHOWERS WILL LINGERING INTO EARLY FRIDAY AS THE UPPER TROUGH MOVES THROUGH DURING THE DAY. AFTER THAT THINGS LOOK DRY. MUCH COLDER TEMPERATURES IN STORE FOR THE AREA AS CAA ENSUES FRIDAY NIGHT. WILL GET PRETTY COLD FRIDAY NIGHT /LOW 30S/ AND THIS COULD CAUSE A FROST PROBLEM IF WINDS DROP OFF MORE THAN CURRENTLY FORECAST. OPTED NOT TO INCLUDE ANY MENTION OF FROST ATTM...BUT THIS MAY NEED TO BE INCLUDED WITH LATER FORECAST ISSUANCES. DRY AND COLDER WEATHER WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEKEND. && .LONG TERM /SUNDAY THROUGH THURSDAY/... ISSUED AT 306 AM EDT THU APR 18 2013 ALTHOUGH THE WEEKEND SHOULD SEE A BREAK FROM UNSETTLED WEATHER...THE PATTERN WILL RETURN ONCE AGAIN WITH AS ANOTHER LARGE TROUGH DROPS INTO THE CENTER OF THE NATION NEXT WEEK BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS TO MUCH OF THE REMAINDER OF THE FORECAST PERIOD FROM MONDAY ONWARD. ALLBLEND HANDLES THIS WELL AND FEW CHANGES WERE REQUIRED...SAVE TO PULL POPS BACK SLIGHTLY IN A COUPLE OF PERIODS BASED ON UNCERTAINTY/TIMING DIFFERENCES BETWEEN THE MODELS. ALLBLEND TEMPERATURES SEEMED VERY REASONABLE AND WERE NOT CHANGED. && .AVIATION /DISCUSSION FOR THE 181500Z TAF UPDATE/... ISSUED AT 1038 AM EDT THU APR 18 2013 LINE OF TSRA CONTINUES TO MARCH EAST TOWARD KIND. SOUTHERN END IS NOT MOVING EAST AS MUCH AS THE NORTHERN END...BUT MOVEMENT STILL PUTS KIND IMPACTED AROUND 16-17Z. FOR NOW HAVE KEPT TEMPO MVFR...BUT MAY SEE IFR IF STORMS HOLD TOGETHER. GUSTY WINDS ARE LIKELY AHEAD OF THE STORMS AS WELL. PREVIOUS DISCUSSION FOLLOWS... STRONG TO SEVERE THUNDERSTORMS AND VERY STRONG WINDS LIKELY AT THE TAF SITES DURING PORTIONS OF THE PERIOD. CONDITIONS WILL BE MAINLY VFR THROUGH MUCH OF THE DAY...ALTHOUGH AN INITIAL ROUND OF SHOWERS AND THUNDERSTORMS MAY CAUSE TEMPORARY RESTRICTIONS LATER THIS MORNING INTO EARLY AFTERNOON. AN ADDITIONAL ROUND OF STRONG TO SEVERE STORMS ARE EXPECTED ALONG THE COLD FRONT AS IT MOVES THROUGH THE AREA THIS EVENING. CONDITIONS BEHIND THE FRONT ARE LIKELY TO BECOME PREVAILING MVFR. WINDS WILL QUICKLY BECOME A SIGNIFICANT ISSUE THIS MORNING...WITH BUFKIT SUGGESTING GUSTS MAY TOP OUT NEAR 40KT AT TIMES...WITH WINDS OUT OF THE SOUTH. SYNOPTIC WINDS WILL WEAKEN A BIT THIS EVENING...BUT DAMAGING WINDS MAY OCCUR WITH THUNDERSTORMS. WINDS WILL BECOME WESTERLY AND WEAKEN AFTER FRONTAL PASSAGE. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...SMF NEAR TERM...50/SMF SHORT TERM...SMF LONG TERM....NIELD AVIATION...NIELD/50
Hazardous weather outlook, Apr 18, 9:39 AM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 939 AM EDT THU APR 18 2013 INZ021-028>031-035>049-051>057-060>065-067>072-191345- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 939 AM EDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS. HAZARDS: WIDESPREAD DAMAGING WINDS...LARGE HAIL...TORNADOES AND TORRENTIAL RAINFALL PRODUCING FLASH FLOODING. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING AS WELL. TIMING: THROUGH THIS EVENING. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL INDIANA BRINGING CHANCES FOR WIDESPREAD SEVERE WEATHER TO THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE NEXT MONDAY THROUGH TUESDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE A FACTOR HOWEVER LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DISCUSSION: COLD AIR WILL USHER IN BEHIND THE SYSTEM ON FRIDAY BRINGING HIGH TEMPERATURES BACK DOWN INTO THE 40S AND LOWS FRIDAY NIGHT APPROACHING THE FREEZING MARK BEFORE TEMPERATURES BEGIN TO REBOUND. THE NEXT CHANCES FOR PRECIPITATION WILL COME ON MONDAY AND REMAIN THROUGH MID WEEK AS ANOTHER FRONTAL SYSTEM ARRIVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:33 PM EDT | Areal Flood Advisory | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 3 hr |
| Apr 18, 3:19 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 12 hr |
| Apr 18, 10:12 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 63 min |
| Apr 18, 10:31 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 44 min |
| Apr 18, 11:02 AM EDT | River Flood Warning | IND | Johnson | 47 hr |
| Apr 18, 11:02 AM EDT | River Flood Warning | IND | Boone, Marion | 36 hr |
| Apr 18, 2:58 PM EDT | Areal Flood Advisory | IND | Boone, Clinton, Montgomery | 5 hr |
| Apr 18, 4:59 PM EDT | Areal Flood Warning | IND | Carroll, Tippecanoe | 6 hr |
| Apr 18, 5:47 PM EDT | Areal Flood Advisory | IND | Clay, Parke, Putnam | 3 hr |
| Apr 18, 7:51 PM EDT | River Flood Warning | IND | Montgomery, Parke | 51 hr |
Nearby
River Flood Warnings in Indiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.